Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2026, 1:36 AM CDT for Christian County, Macon County, Sangamon County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 1:36 AM CDT (06:36 UTC)
- Expired
- Mar 11, 2026, 2:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Christian County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:57 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
241
WUUS53 KILX 110636
SVRILX
ILC021-115-167-110700-
/O.NEW.KILX.SV.W.0045.260311T0636Z-260311T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
136 AM CDT Wed Mar 11 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
North central Christian County in central Illinois...
East central Sangamon County in central Illinois...
West central Macon County in central Illinois...
* Until 200 AM CDT.
* At 136 AM CDT, a severe thunderstorm was located near
Mechanicsburg, or 15 miles east of Springfield, moving east at 55
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Illiopolis and Mount Auburn around 140 AM CDT.
Niantic around 145 AM CDT.
Harristown around 150 AM CDT.
This includes Interstate 72 between mile markers 118 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for central
Illinois.
&&
LAT...LON 3972 8942 3982 8942 3993 8904 3977 8903
TIME...MOT...LOC 0636Z 248DEG 47KT 3976 8936
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin1 follow-up statement
961 WWUS53 KILX 110651 SVSILX Severe Weather Statement National Weather Service Lincoln IL 151 AM CDT Wed Mar 11 2026 ILC021-115-167-110701- /O.EXP.KILX.SV.W.0045.000000T0000Z-260311T0700Z/ Christian-Sangamon-Macon- 151 AM CDT Wed Mar 11 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN...EAST CENTRAL SANGAMON AND WEST CENTRAL MACON COUNTIES WILL EXPIRE AT 200 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. && LAT...LON 3972 8942 3982 8942 3993 8904 3977 8903 TIME...MOT...LOC 0651Z 248DEG 47KT 3983 8915 $$ Erwin
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:13 AM CDT, 23 minutes earlier. Its key messages:
- A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am.
- While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak.
- A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night.
Area forecast discussion, Mar 11, 1:13 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 113 AM CDT Wed Mar 11 2026 .KEY MESSAGES... - A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am. - While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak. - A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night. && .SHORT TERM... (Today through Thursday) Issued at 113 AM CDT Wed Mar 11 2026 0530z/1230am analysis shows a line of thunderstorms extending from just east of Peoria southwestward to Quincy. Instability has diurnally waned:however, a 50-60kt 850mb jet streak is contributing to MLCAPEs of 1000-1500J/kg. While low-level wind shear has decreased into the 30-35kt range due to boundary layer winds veering to southwesterly, these instability/shear parameters are sufficient to support the continued risk for scattered damaging wind gusts, marginally severe hail, and perhaps a tornado. Based on CAM guidance, it appears the risk for severe weather will continue to diminish and should be minimal after 2am. As a result, the Tornado Watch for locations along/north of I-72 will likely be allowed to expire at 2am. Once the severe weather risk fades, we will need to keep an eye on radar trends to monitor for the possibility of training cells primarily south of the I-72 corridor through daybreak. While sub- surface soil moisture remains low, excessive rainfall rates may lead to a few instances of flash flooding, particularly where urban drainage systems may be clogged with debris. As such, WPC indicates a Marginal Risk (5-15% chance) for flash flooding. Showers and a few thunderstorms will linger through midday as a cold front pushes eastward into the Ohio River Valley. Showers will then rapidly come to an end from west to east during the afternoon as temperatures fall into the lower to middle 40s everywhere north of the I-70 corridor. As high pressure builds into the region, skies will clear, winds will decrease, and low temperatures will drop into the upper 20s tonight. After a sunny and cool start, clouds will be on the increase and southwesterly winds will gust 20-25mph by Thursday afternoon. This will boost highs into the upper 40s and lower 50s. Barnes .LONG TERM... (Friday through Tuesday) Issued at 113 AM CDT Wed Mar 11 2026 Low pressure will track through the Northern Plains/Upper Midwest Thursday night...perhaps triggering a few showers as far south as the I-74 corridor. Once the low passes, a return to mild and dry conditions with highs in the middle to upper 50s is anticipated for Friday. After another dry day on Saturday, a stronger and more southerly tracking low will move into the Midwest on Sunday. While there are still some timing/track differences among the models, the 00z Mar 11 GFS shows MUCAPEs of 200-300J/kg and 0-6km bulk shear increasing to greater than 60kt by Sunday afternoon. As a result, the Colorado State machine learning algorithm indicates a 5-15% chance for severe weather. Current forecast includes showers and a slight chance for thunder late Saturday night into Sunday, but the thunder chances may need to be increased if trends continue. Once the Sunday system passes, deep-layer northwesterly flow will bring a chunk of very cold Canadian air southward into the Midwest early next week. GFS 850mb temps drop into the -10 to -15C range by Monday, supporting high temperatures in the lower to middle 30s. The coldest readings will arrive by Monday night as high pressure leads to excellent radiational cooling conditions. The 00z NBM suggests a high probability (80-100% chance) of low temperatures dipping into the teens by early Tuesday morning. Barnes && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1053 PM CDT Tue Mar 10 2026 Showers and thunderstorms will increase in coverage overnight with the strongest storms expected during this time. Isolated severe storms will be possible during this time as well along with some heavy rain potential. This activity should transition to more showers with isolated thunderstorms after about 12z Wednesday morning with the showers becoming more isolated through Wednesday afternoon. Outside of any thunderstorms, MVFR and IFR conditions will settle into the area overnight into Wednesday morning as a cold front drop south. Gusts during the day will likely be 25 to 35 mph. WFO FSD && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 10, 2:13 PM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 213 PM CDT Tue Mar 10 2026 ILZ027>031-036>038-041-111915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. There is an Moderate risk (level 4 of 5) for severe weather along and north of a Havana to Paxton line this afternoon through tonight. Two rounds of severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, a tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the the northeast around 30-40 mph. ILZ040-042>053-111915- Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. There is an enhanced risk (level 3 of 5) for severe weather along and north of the I-72 corridor this afternoon through tonight. Two rounds of potentially severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, an isolated tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the northeast around 30-40 mph. ILZ054>057-061>063-066>068-071>073-111915- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. There is a slight risk (level 2 of 5) for severe weather south of the I-72 corridor late this evening and overnight. One or more lines of thunderstorms will move across the area...with the primary risks being damaging wind gusts and isolated tornadoes. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban drainage systems. Minor flooding in ongoing on the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Expected storm motion is toward the northeast around 30-40 mph. Copple
In the hours before
Local storm report, Mar 11, 12:21 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1221 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM Tstm Wnd Dmg Havana 40.30N 90.06W
03/10/2026 Mason IL Emergency Mngr
A few trees, power lines, and traffic lights
were blown down.
&&Local storm report, Mar 11, 12:23 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1223 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM Tstm Wnd Dmg 2 E Havana 40.30N 90.03W
03/10/2026 Mason IL Emergency Mngr
Power lines were blown down along US-136
east of Havana.
&&Local storm report, Mar 11, 12:50 AM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1250 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Hail Tremont 40.53N 89.49W
03/11/2026 M1.25 Inch Tazewell IL Broadcast Media
&&Local storm report, Mar 11, 12:51 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1251 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Hail 1 ENE Tremont 40.53N 89.48W
03/11/2026 E1.00 Inch Tazewell IL Emergency Mngr
&&Local storm report, Mar 11, 12:53 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1253 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM Tstm Wnd Dmg 1 W Green Valley 40.41N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
Power poles were snapped near the
intersection of Toboggan Avenue and Chapel
Road.
&&Local storm report, Mar 11, 1:26 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
126 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Dmg South Pekin 40.49N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
A street lamp pole was blown down.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:14 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 41 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| Mar 10, 7:33 PM CDT | Tornado Warning | ILX | Marshall, Stark | 27 min |
| Mar 10, 7:52 PM CDT | Tornado Warning | ILX | Marshall | 38 min |
| Mar 10, 8:14 PM CDT | Tornado Warning | ILX | Marshall | 31 min |
| Mar 10, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 41 min |
| Mar 10, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler, Tazewell | 52 min |
| Mar 10, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 37 min |
| Mar 11, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 17 min |
| Mar 11, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 42 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 13 min |
| Mar 11, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 20 min |
| Mar 11, 3:55 AM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 63 min |
| Mar 11, 4:58 AM CDT | Flash Flood Warning | ILX | Macon | 86 min |
| Mar 11, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 57 min |
| Mar 11, 5:41 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 49 min |
| Mar 11, 5:55 AM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 21 min |
| Mar 11, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| Mar 11, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 49 min |
| Mar 11, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 41 min |
| Mar 11, 6:24 AM CDT | Areal Flood Advisory | ILX | Macon | 96 min |
| Mar 11, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Mar 11, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 32 min |
| Mar 11, 12:48 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| Mar 11, 1:27 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 87 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.